Sofia 2009 - PowerPoint PPT Presentation

Loading...

PPT – Sofia 2009 PowerPoint presentation | free to download - id: 7d6ae6-ZjdkZ



Loading


The Adobe Flash plugin is needed to view this content

Get the plugin now

View by Category
About This Presentation
Title:

Sofia 2009

Description:

Title: PowerPoint Presentation - No Slide Title Author: Dog Days Rides Again Last modified by: Created Date – PowerPoint PPT presentation

Number of Views:139
Avg rating:3.0/5.0
Slides: 33
Provided by: DogDa
Learn more at: http://www.ncn-bg.org
Category:

less

Write a Comment
User Comments (0)
Transcript and Presenter's Notes

Title: Sofia 2009


1
Sofia 2009
  • Overdose prevention
  • and management

2
  • Overview of the topics
  • - Overdose risk factors
  • - Methods of overdose prevention
  • - Symptoms of overdoses
  • - Safer help!
  • - How to call the ambulance and talk to the
    paramedics
  • - How to do rescue breathing / heart massage
  • - When and how to use Naloxone
  • - After the overdose
  • - Overdose emergency plan

3
Overdose risk factors
  • Periods of abstinence
  • Low expierence in drug use and wrong technics
  • Unknown drugs
  • Mix of different drugs /alcohol
  • Health condition

4
Methods of overdose prevention
  • Check the quality of the drugs (?!)
  • Testing small amount
  • Use slowly / Take your time
  • Split into two or more servings
  • Dont mix up to many drugs / alcohol /benzos
  • Dont use drugs alone and talk to your partners
    before using
  • Learn safer use technics

5
Preventing Overdose
  • - Know your dealer, know your stuff
  • - Inject with OD prevention technics (tourniquet
    off after hit, several slow pushes to taste...)

6
(No Transcript)
7
(No Transcript)
8
Symptoms of overdose
  • - Breathing problems (no or slow)
  • - Skin colour, fingernails and pintpoint pupils
  • - Onconsciousness, no response to pain
  • - Loose muscles
  • - No heartbeat or slow heartbeat (lt50)
  • - Epileptic attack
  • - Psychiatric signs
  • - Hyperventilation

9
Safer help!
  • Keep cool, you are the expert!
  • Use hand cloves!
  • Check out the place/person for harms like
    needles, blood, violence or any other risk!
  • Tell the others what you do and how they could
    help you

10
Calling for ambulance
  • Your name and organisation
  • Where you are
  • What happened and what you allready did
  • Wait for questions or advice

11
If drug users calling for help
  • - Call ambulance - My friend is unconscious/not
    breathing - Give location
  • No need to say heroin
  • or overdose
  • - Police may come

12
How does opiate overdose kill?
  • - cyanosis . . . (breathing is too slow),
    progressing to apnea . . . breathing stops
  • - cardiac arrest . . . the heart stops because
    its not getting oxygen
  •  
  • - circulatory collapse . . . circulation of blood
    to the brain stops

13
How to do rescue breathing / heart massage
14
Diagram without Naloxone
Can you wake him?
No
yes
watch
No breathing? Turning blue?
watch
ou
Yes
Breath him, check pulse Call the ambulance!
breath start CPR
no pulse
Yes pulse
Continue rescue breathing
Give information to the ambulance and maybe
assist them. Evaluate.
15
PRACTICE
16
(No Transcript)
17
(No Transcript)
18
Rescue breathing for peers
  • Teach mouth to mouth
  • using a dummy for
  • practicing

19
Heart massage (1 person)
20
20
21
  • Naloxone
  • - Is also called Narcan or Narcanti.
  • - Is a pure antidote to opiates including heroin
    - it reverses the effects of heroin
    for about an hour.
  • - Has no effects of its own - using it without
    having opiates in you is like injecting water.
  • - Is NOT a Drug - it has no potential for abuse.
  • Can cause withdrawal in a person with a habit.
    Withdrawal can harm someone.

22
Available forms of Naloxone
  • - Nasal spray
  • - Pre-loaded single-dose syringe
  • - One-dose glass ampules
  • - Multi-dose 10 mg bottle

23
Administration
  • - Inject intravenous (fast response) or into
    muscle or subcutaneous (easier to inject)
  • - Acts in 2-8 minutes
  • - If no response in 2-5 minutes, repeat
  • - Lasts 30-90 minutes

24
SCARE ME Protocol
Stimulation unsuccessful in arousing person
Call for help
Airway clear
Rescue breathing
Evaluate
Muscular administration of narcan
Evaluate and support
25
(No Transcript)
26
Can you wake him?
watch
yes
No
Breathing to low? Turning blue?
no
give NLX
Yes
3 quick breaths, give NLX Is he breathing on his
own?
watch
yes
No
Continue rescue breathing until hes breathing
One hour later, is he getting sleepy again?
watch
no
Yes
Consider another dose of NLX
27
After the overdose
  • Dont leave the person alone
  • Tell the overdoser (and his partners)
  • what happened with him
  • Talk to the paramedics
  • Evaluation and relaxing!

28
Recovery Position
  • If you must leave the overdoser even for
  • a few minutes put him into the
  • recovery position so
  • he wont
  • choke on vomit

29
Evaluation
30
  • 7. Verhalten bei Drogennotfällen im Druckraum und
    auf der Straße
  • im Druckraum
  • Sofort die restlichen MitarbeiterInnen der
    Schicht informieren!
  • 1-2 MitarbeiterInnen zur Unterstützung in den
    Konsumraum holen!
  • Die MitarbeiterInnen im Vorraum schließen sofort
    die Eingangstür!
  • Es herrscht absoluter Betriebsstillstand, d.h.
    die Einrichtung ist für die Dauer des Notfalls
    geschlossen!
  • Die MitarbeiterInnen im Konsumraum leiten sofort
    die nötigen Erste-Hilfe-Maßnahmen ein!
  • Sichtkontakt zu den KollegInnen halten und
    gegebenenfalls Unterstützung bzw. Ablösung
    anfordern.
  • Bei einem Notfall sind immer Handschuhe zu
    tragen!

31
Thank you!
  • for more useful information look at
  • www.anypositivechange.org
  • www.harmreduction.org
  • www.goingover.org.uk
  • www.fixpunkt.org

32
Questions ?
About PowerShow.com